Many children's prescription errors will not cause permanent damage. But some cases result in the unthinkable - the loss of an infant. Florida hosital under fire for claims Prostin mix-up caused two women to miscarry A Florida hospital recently came under fire for causing miscarriage and premature birth for two pregnant women in the same day. The hospital, operated by Tenet Healthcare Corporation, made a common prescription mistake, switching out two similarly named medications with disastrous results.
In both cases, the nurses administered Prostin, a drug which is used to induce labor and is often given to patients whose children have died in the womb. The women, both on bed rest in St. Mary's Medical Center in West Palm Beach, were supposed to receive suppositories of progesterone in order to prevent premature delivery. The drug error caused the first mother to lose her unborn twins.
Just a few hours later, the hospital made the same mistake again, causing another mother to give birth to her daughter four months early. The premature baby suffered severe brain damage and remains under constant hospital care. The National Academies' Institute of Medicine estimates that 400,000 drug-related injuries occur every year, with look-alike and sound-alike drugs a particular source of concern.
The cases above are tragic - and worst of all, entirely preventable - and the families of the victims have our sincere condolences.
If your child has suffered from a medication error, contact a board certified prescription drug error lawyer at Kennedy Hodges today at 888-526-7616. We have helped clients nationwide recover compensation for prescription error injuries.
Share your pharmacy mistake story here by leaving a comment below.